Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 378, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 26, 2004, 10:22 PM CST for LeFlore County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2004, 10:22 PM CST (04:22 UTC)
- Expired
- Nov 26, 2004, 11:00 PM CST
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 270422
SVRTSA
OKC079-270500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CST FRI NOV 26 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1100 PM CST
* AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF
FANSHAWE...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISTER...
HOWE...POTEAU...PANAMA...CAMERON...SPIRO AND POCOLA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3506 9492 3481 9492 3495 9447 3528 9445
3525 9471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:34 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Nov 26, 8:34 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 834 PM CST FRI NOV 26 2004 CONVECTION HAS BEGUN TO DEVELOP IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WHERE THE MOISTURE IS DEEPEST AND NEAR WHERE THE FASTEST LOW-LEVEL WINDS WERE CROSSING A WEAK BAROCLINIC ZONE AND HIGHER TERRAIN. ENOUGH MOISTURE CONTINUES TO SURGE NORTH THAT WE HAVE JUST UPDATED THE FORECAST TO INCREASE RAIN AND THUNDER CHANCES AT MOST LOCATIONS. WE HAVE ALSO UPDATED THE HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE INCREASED SEVERE WEATHER POTENTIAL. OTHER THUNDERSTORMS AND SHOWERS MAY SOON BEGIN TO DEVELOP FURTHER WEST IN EASTERN OKLAHOMA WHERE THE LEADING EDGE OF SYNOPTIC SCALE LIFT BEGINS TO OVERSPREAD THE LOW-LEVEL MOISTURE. WIND FIELDS ALOFT ARE STRONG AND SUPPORTIVE OF SUPERCELL STRUCTURE FOR AT LEAST THE FIRST FEW HOURS OF THE EVENT. THE ACTIVITY WILL BE MOSTLY ELEVATED NORTH OF I-40...BUT MESOSCALE GRIDS HAVE BEEN SHOWING A WEAKER CAP INDEX AS THE MOISTURE INCREASES...RAISING THE POSSIBILITY OF THE CONVECTION THERE BEING ROOTED MORE CLOSELY TO THE SURFACE. IF THAT OCCURS...THE POTENTIAL FOR DAMAGING WINDS AND ORGANIZED STORM-LEVEL ROTATION WILL INCREASE IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. AS NOTED...UPDATED FORECAST ALREADY OUT. PRELIM NUMBERS: TUL 42 56 32 53 / 40 10 0 10 FSM 48 58 33 57 / 70 20 0 10 MLC 44 57 34 57 / 30 5 0 10 BVO 41 54 24 51 / 40 10 5 20 FYV 46 53 28 53 / 70 30 0 10 BYV 49 51 30 51 / 70 40 0 10 MKO 45 56 32 55 / 40 10 0 10 MIO 42 52 28 51 / 70 20 5 10 F10 42 57 33 55 / 30 5 0 10 HHW 46 60 36 58 / 50 5 0 10 FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 728 PM CST FRI NOV 26 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 728 PM CST FRI NOV 26 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT TORNADO. RISK...LIMITED. AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE. ONSET...AFTER 9PM...ENDING AROUND 3AM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE. ONSET...AFTER 9PM...ENDING AROUND 3AM. DISCUSSION... LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND ASSOCIATED COLD FRONT AND DRY LINE. DEW POINTS WILL REACH THE 50S THROUGHOUT MUCH OF THE REGION. THIS COMBINED WITH STRONG LIFT AND COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS. WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO LINES. THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND LOW-LEVEL ROTATION WILL BE IN THESE AREAS. FURTHER NORTH...THE MORE ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT. THE STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT. INTERESTS SHOULD CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS STORM SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:49 PM CST | Tornado Warning | TSA | LeFlore | 26 min |
| Nov 26, 11:17 PM CST | Tornado Warning | TSA | LeFlore | 43 min |
| Nov 27, 12:52 AM CST | Severe Thunderstorm Warning | TSA | Delaware | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.